Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 1, 2011, 5:00 PM MDT for Doña Ana County, Luna County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 5:00 PM MDT (23:00 UTC)
- Expired
- Jun 1, 2011, 5:30 PM MDT
- In force
- 30 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Doña Ana County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 67 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2412 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210 WUUS54 KEPZ 012300 SVREPZ NMC013-029-012330- /O.NEW.KEPZ.SV.W.0002.110601T2300Z-110601T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 500 PM MDT WED JUN 1 2011 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... EAST CENTRAL LUNA COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 530 PM MDT * AT 454 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 30 MILES EAST OF DEMING...MOVING NORTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF EASTERN LUNA AND WESTERN DONA ANA COUNTIES. THE STORM WILL CROSS THE INTERSTATE IN THE NEXT 10 MINUTES BETWEEN MILE MARKERS 105 TO 125 WEST OF LAS CRUCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. && LAT...LON 3245 10727 3240 10701 3204 10724 3206 10735 TIME...MOT...LOC 2259Z 198DEG 29KT 3218 10725 $$ JMG
1 follow-up statement
749 WWUS54 KEPZ 012318 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 518 PM MDT WED JUN 1 2011 NMC013-029-012330- /O.CON.KEPZ.SV.W.0002.000000T0000Z-110601T2330Z/ LUNA NM-DONA ANA NM- 518 PM MDT WED JUN 1 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL DONA ANA AND EAST CENTRAL LUNA COUNTIES UNTIL 530 PM MDT... AT 516 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF LEASBURG...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF EASTERN LUNA AND WESTERN DONA ANA COUNTIES WEST OF LAS CRUCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. && LAT...LON 3245 10727 3240 10701 3204 10724 3206 10735 TIME...MOT...LOC 2318Z 208DEG 42KT 3230 10715 $$ JMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:51 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 1, 2:51 PM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
251 PM MDT WED JUN 1 2011
.SYNOPSIS...
HIGH PRESSURE ALOFT OVER TEXAS AND SOUTHERN NEW MEXICO COMBINED WITH
LOW LEVEL MOIST SOUTHEAST FLOW...WILL CONTINUE TO GIVE THE
BORDERLAND A CHANCE OF THUNDERSTORMS THROUGH THIS WEEKEND AND INTO
THE FIRST PART OF NEXT WEEK. A FEW OF THESE STORMS COULD PRODUCE
VERY STRONG WIND GUSTS TONIGHT AND THURSDAY. TEMPERATURES WILL DROP
A BIT OVER THE REST OF THIS WEEK DUE TO CLOUDS AND HIGHER MOISTURE
IN THE AIR...BUT REMAIN JUST ABOVE NORMAL.
&&
.DISCUSSION...
LOW LEVEL MOISTURE AND EASTERLY SURGE FROM YESTERDAY MADE IT WEST
OVER MOST OF THE CWA THIS MORNING EXCLUDING THE BOOTHEEL...WITH DEW
POINTS MOSTLY IN THE 40S TO LOWER 50S. DEW POINTS HAVE MIXED OUT A
BIT THIS AFTERNOON AND THE DRIER SOUTHWEST FLOW HAS MADE IT AS FAR
EAST AS DEMING. MODELS...ESPECIALLY NAM AND VARIOUS MESO SCALE
MODELS...ARE DOING A PRETTY GOOD JOB WITH THIS INITIALIZATION. GOOD
CONVECTION FIRING OFF OVER THE SIERRA MADRES AND IT LOOKS LIKE THIS
IS WHAT THE MODELS ARE KEYING ON. NAM SHOWING QPF THROUGH 00Z JUST
SOUTH OF THE CWA AND MOVING UP OVER CWA FROM THE RIO GRANDE VALLEY
EAST...REMAINING JUST EAST OF THE DEW POINT BOUNDARY. PROG SOUNDINGS
CONTINUE TO SHOW GOOD INVERTED V PROFILE AND WITH DEW POINT
DEPRESSIONS OF 50-60 DEGREES...POTENTIAL FOR WIND GUSTS OVER 60 MPH
STILL EXISTS.
SAME STORY THURSDAY AND FRIDAY AS MOISTURE REMAINS MOSTLY FROM EL
PASO EASTWARD. POPS LIMITED TO JUST THE EAST HALF BOTH DAYS. BY
SATURDAY UPPER OVER THE SOUTHEASTERN U.S. BUILDS TO THE WEST. THIS
WILL INCREASE THE DEEP LAYER EAST FLOW AND BEGIN SPREADING THE
MOISTURE TO THE WEST. THIS DOES WEAKEN THE CONCENTRATION OF MOISTURE
BUT ALLOW THE ENTIRE CWA TO BE UNDER A SLIGHT CHANCE OF RAIN FOR THE
WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. GFS SHOWS WEST COAST
UPPER TROUGH FINALLY CUTTING INTO THE HIGH BY NEXT
WEDNESDAY...ALLOWING DRIER SOUTHWEST FLOW TO SCOUR OUT THE LOW/MID
LEVEL MOISTURE.
&&
.AVIATION...VALID 02/00Z-03/00Z.
MOSTLY VFR THROUGH THE PERIOD WITH EAST TO SOUTHEAST WINDS OF 5 TO
15 KNOTS. EXPECT FEW-SCT080-120CB SCT-BKN250 4SM TSRA FROM EASTERN
DONA ANA COUNTY INTO FAR WEST TEXAS AND ACROSS OTERO COUNTY UNTIL
AROUND MIDNIGHT. SIMILAR CONDITIONS ARE EXPECTED THURSDAY.
&&
.FIRE WEATHER...
SOUTHEAST WINDS WILL BRING SUFFICIENT MOISTURE TO ALLOW SCATTERED
THUNDERSTORMS THIS EVENING AND AGAIN THURSDAY AFTERNOON AND
EVENING...MAINLY EAST OF THE RIO GRANDE. HOWEVER..SINCE THE LOWER
LEVELS OF THE ATMOSPHERE WILL STILL BE FAIRLY DRY...PRECIPITATION
WILL BE SPOTTY. DRY LIGHTNING AND STRONG DOWNBURST WINDS WILL BE A
CONCERN WITH ANY STORMS THAT DEVELOP THIS EVENING AND THURSDAY. AN
UPPER LEVEL STORM AND ASSOCIATED DISTURBANCE TRAILING SOUTHWARD FROM
THE STORM WILL MOVE THROUGH THE GREAT BASIN AND ACROSS THE ROCKIES
TONIGHT AND THURSDAY. THIS DISTURBANCE CAUSED GUSTY WINDS ACROSS THE
GILA REGION EARLIER TODAY...AND WILL LIKELY BRING STRONG WINDS AGAIN
THURSDAY AFTERNOON. THE STRONG WINDS AND LOW HUMIDITY...COMBINED
WITH FIRE DANGER RATINGS OF VERY HIGH...WILL CAUSE CRITICAL FIRE
WEATHER CONDITIONS INTO THIS EVENING AND AGAIN THURSDAY AFTERNOON.
DRIER AIR WILL PUSH EASTWARD ACROSS THE REGION THURSDAY NIGHT AND
FRIDAY...ALLOWING ONLY A SMALL CHANCE OF ISOLATED THUNDERSTORMS OVER
FAR WEST TEXAS AND OTERO COUNTY FRIDAY AFTERNOON AND EVENING. MOIST
AIR IS EXPECTED TO RETURN OVER THE WEEKEND WITH INCREASED SHOWER AND
THUNDERSTORM ACTIVITY. HUMIDITY WILL REMAIN IN THE SINGLE DIGITS TO
LOW TEENS WEST OF THE RIO GRANDE FOR MUCH OF THE WEEK AHEAD...WHILE
AREAS FARTHER EAST WILL BE IN THE TEENS AND 20S. TEMPERATURES ARE
EXPECTED TO REMAIN ABOVE NORMAL THROUGH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 75 98 73 96 72 / 30 20 20 10 10
SIERRA BLANCA TX 68 93 67 93 65 / 30 10 20 20 20
LAS CRUCES 69 97 68 95 67 / 20 10 10 10 10
ALAMOGORDO 66 95 67 94 64 / 30 20 20 10 10
CLOUDCROFT 50 75 51 73 49 / 30 20 30 10 10
TRUTH OR CONSEQUENCES 67 96 66 93 64 / 0 0 0 0 0
SILVER CITY 57 86 56 85 55 / 0 0 0 0 0
DEMING 68 96 65 93 65 / 0 0 0 0 0
LORDSBURG 68 97 63 94 65 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110.
RED FLAG WARNING FROM NOON TO 9 PM MDT THURSDAY FOR NMZ110.
TX...NONE.
&&
HEFNER/PARKHazardous weather outlook, Jun 1, 5:52 AM MDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 552 AM MDT WED JUN 1 2011 NMZ024-025-032-TXZ055-056-021200- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHERN DESERT-EL PASO-HUDSPETH- 552 AM MDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES AND A MOIST UNSTABLE AIR MASS WILL HELP DEVELOP SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL MAINLY HIGH BASED...CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 50 MPH. THE STRONG WINDS MAY KICK UP BLOWING DUST AND REDUCE VISIBILITY IN THE VICINITY OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR THE SACRAMENTO MOUNTAINS WHERE A FEW STORMS MAY PRODUCE LARGER HAIL AS WELL AS VERY STRONG WIND GUSTS NEAR 60 MPH. RAIN AMOUNTS WILL BE SPOTTY AND GENERALLY LIGHT WITH THESE HIGH BASED STORMS WHERE MOST OF THE RAIN WILL EVAPORATE BEFORE REACHING THE GROUND. BEST CHANCE OF MEASURABLE RAINFALL WILL BE IN THE MOUNTAINS. AFTERNOON TEMPERATURES WILL REACH 100 DEGREES FOR MUCH OF THE LOWLAND DESERT BORDER REGION TODAY. TEMPERATURES MAY NOT BE QUITE AS WARM TOMORROW...BUT WILL STILL BE ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE MOISTURE PLUME WILL REMAIN OVER THE AREA THROUGH THE WEEKEND WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THE MOISTURE PLUME WILL REMAIN ALIGNED OVER AREAS EAST OF THE RIO GRANDE THROUGH FRIDAY. THE PLUME MAY SHIFT FURTHER WEST BY THE WEEKEND BUT WILL STILL BE BROAD ENOUGH TO KEEP ALL AREAS UNDER AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH TUESDAY. STORMS MAY BE MORE NUMEROUS ON SATURDAY AS AN UPPER LEVEL TROUGH MOVES CLOSER TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. NMZ022-023-030-031-021200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- 552 AM MDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST NEW MEXICO. .DAY ONE...TODAY AND TONIGHT DRY CONDITIONS WILL CONTINUE DUE TO A PERSISTENT SOUTHWEST FLOW OVER THE AREA. WINDS WILL IN THE AFTERNOON TODAY WITH TEMPERATURES APPROACHING A 100 IN THE LOWLANDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRENGTHENED SOUTHWEST FLOW WILL GENERATE WINDY CONDITIONS ACROSS SOUTHWEST NEW MEXICO THURSDAY AFTERNOON. DRY CONDITIONS WILL PERSIST THROUGH FRIDAY. A MOISTURE PLUME WILL DRIFT TOWARD THE AREA FOR SATURDAY AND SUNDAY WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE. STRONG WIND GUSTS AND DRY LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. RAIN AMOUNTS WILL BE SPOTTY AND HIGHEST IN THE MOUNTAINS. A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:59 PM MDT | Fire Weather Watch | EPZ | Catron, Grant, Sierra | 16 hr |
| Jun 1, 11:15 AM MDT | Red Flag Warning | EPZ | Catron, Grant, Sierra | 10 hr |
| Jun 1, 11:15 AM MDT | Red Flag Warning | EPZ | Catron, Grant, Sierra | 34 hr |
| Jun 1, 4:30 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 30 min |
| Jun 1, 5:31 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 29 min |
| Jun 1, 5:49 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 26 min |
| Jun 1, 5:53 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 52 min |
| Jun 1, 5:59 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.